MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S3 BUBBLE SENSOR I 1/4"; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S3 BUBBLE SENSOR I 1/4"; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-07-40
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova deutschland manufactures the s3 bubble detector sensor.The incident occurred in japan.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report of a bubble sensor malfunction.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H10: through follow-up communication livanova learned that bubble sensor was giving false alarms and was scrapped after the installation of the new one.Root cause of the reported issue is traced back to a defective bubble sensor.Therefore, based on the information received, the event has been re-assessed as not reportable.In fact, in case of bubble sensor triggering false bubble alarms, the pump is stopped by the bubble alarm even if no air is present in the monitored line.In such situations, the alarm can always be cleared/overridden by user, once the line is verified to be free of air, and the perfusion can be easily restarted.Thus, it is unlikely that a false bubble alarm will result in serious injury.
 
Event or Problem Description
See initial report.

Brand Name
S3 BUBBLE SENSOR I 1/4"
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15948381
Report Number9611109-2022-00640
Device Sequence Number6604900
Product Code KRL
UDI-Device Identifier04033817900573
UDI-Public(01)04033817900573(11)171201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955152
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date03/16/2023
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown